I have an autistic and hyperactive person in my family, who is around 19 years of age. He has been having epileptic seizures for more than a year now. The medication he has been prescribed by the doctors right now is Tegretol (Tegral). However, we think it has may have side effects. I want to ask are there any other appropriate alternate options of medication available for such seizures.
You are absolutely right that there may be side effects of prescribed medicine. There are many more alternative anti-epileptic medicines available.
But every medicine has possibility of its own side effects. Consideration to change to alternative medicine is done if some side effect of medicine develop in a patient or that medicine is not effective.
Thank you for your response. We however, would like to know names of any other anti-epileptic medicine that can be used instead of Tegral. The reason we want to change from Tegral is because we do not see any significant change in the frequency of the fits and my cousin brother is experiencing even more severe seizures, with increased duration. We think Tegral is ineffective. Can you recommend any anti-epileptic medicine ?
Decision of considering appropriate antiepileptic medicine can be thought only after detailed history, examination and evaluation. Other antiepileptics which are prescribed commonly are:
Phenytoin, Levetiracetam, Sodium Valproate, Lamotrigine, Lacosamide, Clobazam, Topiramate, Zonisamide, Phenobarbitone. There are a few more antiepilpetics available in clinical practice. For consideration of change of medicine or modifying dose, I suggest to meet Neurologist personally with close family members (who has witnessed seizures of patient) and all reports.
Was this answer helpful?
Same symptoms doesn’t mean you have the same problem. Consult a doctor now!
He has been diagnosed with benign childhood epilepsy ... So, in reply to your query, I would like to make suggestions for your son as follows:
Treatment of many types of childhood epilepsy requi Read full
.. that whatever you have described is a sign of a normal growing child. It is not a sign of autism. These are signs of the child grasping the knowledge of the things and interacting with things around him. Read full
Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.